卓育慶 吳勝堂 查岱龍 孫光煥 張聖原 于大雄
三軍總醫院 外科部 泌尿外科
GnRH agonist induced acute fulminant hepatitis in patient with prostate cancer-case report
Yu-Cing Juho, Sheng-Tang Wu, Tai-Lung Cha, Guang-Haun Sun, Sun-Yran Chang, Dah-Shyong Yu
Division of Urology, Departments of Surgery, Tri-Service General Hospital,
National Defense Medical Center, Taipei, Taiwan
An 85 year old man with history of locally advanced prostate cancer received monotherapy with anti-androgen since 1997. Due to prostate specific antigen progression (>500 ng/mL), systemic chemotherapy with taxotere was performed one year ago. Because of intolerance for chemotherapy, the patient went to our outpatient department for secondary opinion. We then applied complete androgen blockade with anti-androgen and GnRH agonist. Three days later, the patient was sent to emergent department due to poor appetite and conscious disturbance for two days. History taking revealed no hepatitis B, hepatitis C, drug abuse and alcohol consumption. Physical examination showed normal vital sign without scleral icterus. There was no tea color urine or clay stool found. The blood biochemistry revealed abnormal data with AST 1637 U/L, ALT 3413 U/L and total bilirubin 0.6 mg/dL. Abdominal sonography at emergent department found fatty liver without distention of gallbladder. Under the impression of acute fulminant hepatitis, the patient was admitted for conservative treatment.
A series of examination was arranged after admission. HAV IgM and HCV antibody showed negative. Negative of HBV surface antigen with positive of HBV surface antibody were noted. Other serologic examination revealed negative finding of virus infection including CMV, EBV and HSV. Autoimmune hepatitis was also excluded by normal range of ANA titer. Other cause including ischemia, acetaminophen, toxin and alcohol were unlikely due to lack of evidence.
Under supportive treatment with adequate hydration and silymarin therapy, the conscious got improved and liver enzyme decreased gradually. The final data of AST/ALT was 597/337 (U/L) one week later after admission. According the history and serologic examination, this episode of acute fulminant hepatitis might be induced by GnRH agonist.
GnRH agonist is used as hormone therapy for controlling prostate cancer with anti-androgen. However, drug toxicity induced acute fulminant hepatitis was observed in this case. We should pay more attention for symptom and liver function in patients who received GnRH agonist therapy.